Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Distal Neuropathy Nutritional Deficiency

Here's a taste of what TheBody.com has to offer on this topic:
Get the Facts
The Well Project

Peripheral Neuropathy and HIV/AIDS

...the body like webbing, connecting all the partsof the body to the brain and the spine. Any disorder involving the peripheralnervous system is called peripheral neuropathy or PN. The most common peripheral neuropathy is called distal symmetricpolyneuropathy (DSPN). This is what most HIV+ people are talking about whenthey say they have neuropathy. Most doctors know it as a sock and glove nerveproblem, because the areas most affected are where...
Ask the Experts

Anemia & Neuropathy

My current HIV regimen for the last three months includes: Tipranavir, Norvir, Kaletra, Combivir, Fuzeon & Foscarnet. I am also on triple anti fungal therapy for aspergilius in sinus. Ambisome, Cancidas(both IV) and voriconosol/Vfend oral. Over the...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hello,Regarding neuropathy, there are several possibilities. "Pain the feet" can be associated with DSN (distal sensory neuropathy) or ATN (antiretroviral toxic neuropathy) among other conditions. The potential causes include HIV infection Read more »

Can nutrition and exercise help improve HIV-related neuropathy?

Some background about me: I was diagnosed with HIV/AIDS in April of this year, a late-stage diagnosis with CD4 <50. My count is still <50 but I have recently started Atripla. In the past 2 months I have also been treated for PCP and subsequently...
Nelson Vergel, B.S.Ch.E., M.B.A.

Response from Nelson Vergel, B.S.Ch.E., M.B.A.

Program for Wellness Restoration
Peripheral Neuropathy (PN) can be caused by HIV or by medications like Zerit (D4T). You are not taking Zerit. PN can be confused with other issues, so it is good to see a neurologist to get it diagnosed.PN can improve as health improves and/or... Read more »

reversing neuropathy (TREATMENT OF PERIPHERAL NEUROPATHY, 2010)

hi, just want to know if there is anything i can do to reverse neuropathy in my toes and feet. i am 46, male, fit and healthy, v/l undetctable, cd4 approx 500. i am told it was caused by stavudine which i stopped taking about a year ago, greatly...
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...Hi,D4T-induced distal sensory neuropathy is indeed annoying! (I have it as well.) We don't have a quick (or even slow) fix for this side effect/toxicity Read more »

NEUROPATHY

ARE THERE ANY NEW TREATMENTS FOR NEUROPATHY. I FIND IT SO HARD TO WALK CERTAIN DAYS. AND I DON'T DRIVE SO I HAVE TO WALK TO THE STORES. DOES WALKING EVERY DAY HELP NEROPATHY AT ALL? AND WAHT ABOUT THE TRANSDERMAL PATCH THAT IS BEING TALKED ABOUT....
Robert J. Frascino, M.D.

Response from Robert J. Frascino, M.D.

The Robert James Frascino AIDS Foundation
...be a real pain, so to speak.Here is what I advise:1. Determine first if what you are experiencing is indeed HIV-associated distal sensory neuropathy or some other medical condition that can produce painful feet. There are some neuropathies... Read more »
Articles
AIDS InfoNet

Peripheral Neuropathy

...might become permanent. Non-drug treatments: Some simple things can reduce the pain of PN: wear looser shoes don't walk too far don't stand for too long a time soak your feet in ice water A recent study showed the benefit of smoking... Read more »
AIDS InfoNet

Nutrition

Why Is Nutrition Important? Nutrition Guidelines for People With HIV Practice Food Safety What About Supplements? The Bottom Line For More Information Why Is Nutrition Important? Good nutrition means getting enough macronutrients... Read more »
AIDS InfoNet

Chinese Acupuncture

...people will feel dizzy or nauseated during acupuncture. There may be a drop of blood when a needle is removed. Acupuncture has far fewer side effects than most western medicines. You should not go for an acupuncture treatment if you have had any... Read more »
AIDS InfoNet

Vitamins and Minerals

Why Are Vitamins and Minerals Important? What Are Antioxidants? How Much Do I Need? Which Nutrients Are Important? What About Other Supplements? Can Nutrients Be Harmful? For More Information Why Are Vitamins and Minerals... Read more »
Connect With Others

Lost

Posted by LostNconfused, 5 Replies
...daughter has a panic of something happening to me, such as a car crash, heart attack, even murder but I'm sure all our minds were far off from HIV. She said if she ever lost me, she would join me. That scares me the most. And she now has a 4 mo.... Read more »

Two weeks down and a life time to live

Posted by trulife, 2 Replies
...Well folks...it's the end of two weeks on Atripla and so far things are going well. Side effects have been limited and are now subsiding. My biggest problem so far is swallowing the pill. Read more »

Hiding behind HIV

Posted by Magnet, 4 Replies
I write this question in the hope of gaining insight from both HIV positive gay men as well negative men in "magnetic partnerships". I only now discovered this term "magnetic", as it relates to my life! It can no longer be a twist of fate that my... Read more »

Selective IgM deficiency

Posted by Impossible, 1 Reply
So after looking through some of my previous blood work I realized it was a IgM deficiency not IgG. "Patients with SIgM deficiency should be under the care of a clinical immunologist, as a workup to exclude other immunodeficiencies is essential." ... Read more »